Levofloxacin Associated Fatal Oro-Facio-Brachial Dystonia in Cirrhosis

Submitted by sysadmin1 on Tue, 08/29/2017 - 10:41
Oncology, Gastroenterology and Hepatology Reports,2018,7,1,41-42.
Published:September 2017
Type:Case Report

Levofloxacin Associated Fatal Oro-Facio-Brachial Dystonia in Cirrhosis

Cyriac Abby Philips1, Philip Augustine2

1Hepatology and Liver Transplant Medicine, PVS Institute of Digestive Diseases, PVS Memorial Hospital, Cochin, Kerala, INDIA.

2Gastroenterology, PVS Institute of Digestive Diseases, PVS Memorial Hospital, Cochin, Kerala, INDIA.

Abstract:

Fluroquinolones are rarely associated with severe dystonic syndromes. We present the case of a middle aged cirrhotic who presented with severe fatal oro-facio-brachial dystonia secondary to intravenous Levofloxacin use. Levofloxacin has been very rarely shown to be associated with such severe involuntary movement disorders. A commonly used antibiotic as part of anti-tubercular regimen, caution must be maintained for prevention of severe adverse reactions while using Levofloxacin.

Laboratory values of the patient at admission to intensive care unit